Alert archive / Montana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 3, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 2, 2012, 7:30 PM MDT for Garfield County, Montana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2012, 7:30 PM MDT (01:30 UTC)
- Expired
- Jun 2, 2012, 8:00 PM MDT
- In force
- 30 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
County Garfield County, MT
The radar
The Glasgow radar (KGGW), 149 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:10 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
635
WUUS55 KGGW 030130
SVRGGW
MTC033-030200-
/O.NEW.KGGW.SV.W.0003.120603T0130Z-120603T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
730 PM MDT SAT JUN 2 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GARFIELD COUNTY IN NORTHEAST MONTANA...
* UNTIL 800 PM MDT.
* AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES WEST OF SAND SPRINGS TO 12 MILES SOUTH OF SAND
SPRINGS...OR ALONG A LINE EXTENDING FROM 36 MILES EAST OF WINNETT
TO 39 MILES EAST OF WINNETT...AND WERE MOVING EAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
SAND SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR NORTHEAST MONTANA.
&&
LAT...LON 4685 10757 4721 10773 4720 10686 4686 10672
4686 10746 4685 10747
TIME...MOT...LOC 0130Z 271DEG 46KT 4713 10754 4693 10746
$$
TFJ
WEATHER.GOV/GLASGOWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:27 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 2, 6:27 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 627 PM MDT SAT JUN 2 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY... UPDATED THE FORECAST TO EXTEND THE SEVERE THUNDERSTORMS WATCH ACROSS THE NORTHEAST ZONES FOR THIS EVENING. MAIN THREAT WILL BE FROM DAMAGING THUNDERSTORM WINDS ALONG WITH POSSIBLE HEAVY RAINFALL. HAIL SIZE OF AROUND ONE INCH IS POSSIBLE AS LATEST SOUNDING INDICATES UPDRAFTS COULD SUPPORT HAIL OF THAT SIZE BUT THE BIGGEST THREAT WILL BE FROM THUNDERSTORM OUTFLOW WINDS. RSMITH PREVIOUS DISCUSSION...THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED ACROSS THE REGION WILL SLOWLY EXIT THE AREA DURING THE EVENING HOURS. SEVERE POTENTIAL SHOULD BE OVER BY 9PM FOR AREAS WEST OF A LINE FROM OPHEIM TO GLASGOW TO JORDAN AND OVER BY MIDNIGHT FOR THE REMAINDER OF THE CWA. HEAVY RAINS WITH EXITING SHOWERS WILL BE THE MAIN ISSUES AS PRECIPITABLE WATER ON THE MORNING UPPER AIR SOUNDING IS REACHING TOWARD 1 INCH AND DOES BREAK 1 INCH IN THE FORECAST SOUNDINGS FOR THIS AFTERNOON. 700 MB MIXING RATIOS SHOW A RICH... MOIST ATMOSPHERE RIVER ORIGINATING FROM OFF THE COAST OF NORTHERN CALIFORNIA PUMPING THE ABUNDANT MOISTURE INTO THE REGION. SUNDAY THROUGH MONDAY... SHOWERS WILL EXIT THE AREA DURING THE EARLY MORNING HOURS LEAVING STABLE CONDITIONS AND PARTLY CLOUDY TO CLEAR SKIES. ANTICIPATE NEARLY CLEAR TO PARTLY CLOUDY SKIES ALLOWING TEMPERATURES TO COOL DURING THE MORNING AND MAKE FOR A COOLER DAY SUNDAY. HOWEVER... SUNDAY NIGHT THROUGH MONDAY A SYNOPTIC RIDGE WILL BEGIN TO REASSERT ITS DOMINANCE AS IT BUILDS IN FROM THE DESERT SOUTHWEST AND INTERMOUNTAIN WEST. THIS WILL RAPIDLY WARM SURFACE TEMPERATURES THROUGH MONDAY AND BEYOND. OTHERWISE ANTICIPATE DRY CONDITIONS THROUGH THESE PERIODS. GAH .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... FORECAST PROBLEM AT THE BEGINNING OF THE EXTENDED PERIOD WITH TROF DIGGING ACROSS THE PACIFIC COAST PRODUCING DEEP SOUTHERLY FLOW INTO THE NORTHERN PLAINS. HIGH AMPLITUDE PATTERN WILL PUMP GULF MOISTURE NORTHWARD ON THE LOW LEVEL JET. MODELS ALSO SUGGESTING DRY SLOT PUSHING INTO EASTERN MONTANA ON TUESDAY WHICH MAY DISRUPT DEVELOPMENT OF CONVECTION. BETTER CHANCE OF RAIN WILL OCCUR ON WEDNESDAY WITH COLD FRONT PUSHING ACROSS THE REGION. FLOW PATTERN FLATTENS OUT BUT REMAIN CYCLONIC THROUGH THE END OF THE PERIOD SO WILL CONTINUE WITH SOME CHANCES OF THUNDERSTORMS. EBERT PREVIOUS LONG TERM DISCUSSION...EXTENDED BEGINS WITH A RIDGE OVER NORTHEAST MONTANA WHICH SLOWLY IS FORCED EAST BY THE DIGGING TROUGH OVER THE UPPER GREAT BASIN. THE FLOW BECOMES SOUTH- SOUTHEAST AT ALL LEVELS WHICH MAKES IT A VERY INTERESTING SYSTEM. BOTH THE GFS AND ECMWF HAVE DIFFERENT PERIODS OF CONVECTION THROUGH THE EXTENDED. NO GOOD EVENTS TIMED OUT OTHER THAN NEXT SATURDAY NIGHT INTO SUNDAY WITH A COLD FRONT. THEREFORE WILL KEEP WITH THE CLIMO OF SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. THE CONVECTION SHOULD FOLLOW TYPICAL DIURNAL AFTERNOON AND EVENING BEST CHANCES... LESS DURING THE OVERNIGHT AND MORNING HOURS. PROTON && .AVIATION... THUNDERSTORMS WILL PRODUCE BRIEF PERIODS OF IFR WITH HEAVY RAIN THROUGH 06Z AS THEY TRACK FROM SOUTHWEST TO NORTHEAST THROUGH THE EVENING. OTHERWISE VFR CONDITIONS ARE EXPECTED. WINDS WILL TURN NORTHWEST LATE TONIGHT AND PERSIST THROUGH SUNDAY. RAE && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 2, 2:29 PM MDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 229 PM MDT SAT JUN 2 2012 MTZ016>027-059>062-031000- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 229 PM MDT SAT JUN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THIS AFTERNOON BRINGS THE POTENTIAL FOR THE FIRST SEVERE WEATHER EVENT OF THE YEAR. STORMS ARE EXPECTED TO FIRE UP ACROSS CENTRAL MONTANA AND SPREAD INTO EASTERN MONTANA DURING THE LATE AFTERNOON AND EVENING HOURS...THEN DIE DOWN BY MIDNIGHT. THE PRIMARY THREATS WILL BE STRONG WINDS... BRIEF HEAVY DOWNPOURS... AND HAIL OF NEAR 1 INCH. SOME MINOR SMALL STREAM FLOODING IS POSSIBLE WITH WATER RUNOFF AS GROUNDS ARE ALREADY SATURATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 2, 6:35 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
635 PM MDT SAT JUN 2 2012
MTZ021-030100-
PETROLEUM-
635 PM MDT SAT JUN 2 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL PETROLEUM COUNTY IN NORTHEAST MONTANA...
UNTIL 700 PM MDT.
AT 631 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF GRASS RANGE TO 7 MILES SOUTHWEST OF WINNETT...AND MOVING NORTHEAST
AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
WINNETT...
LAT...LON 4719 10872 4723 10872 4731 10847 4732 10832
4736 10832 4740 10820 4703 10793 4684 10850
4699 10861 4709 10861 4710 10870 4716 10874
4718 10874
TIME...MOT...LOC 0035Z 245DEG 28KT 4717 10859 4697 10843
TFJ
WEATHER.GOV/GLASGOWSpecial weather statement, Jun 2, 6:49 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 649 PM MDT SAT JUN 2 2012 MTZ025>027-030115- DAWSON-PRAIRIE-WIBAUX- 649 PM MDT SAT JUN 2 2012 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN WIBAUX COUNTY IN NORTHEAST MONTANA... EASTERN PRAIRIE COUNTY IN NORTHEAST MONTANA... SOUTHEASTERN DAWSON COUNTY IN NORTHEAST MONTANA... UNTIL 715 PM MDT. AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF FALLON...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RURAL AREAS OFEASTERN PRAIRIE...SOUTHEASTERN DAWSON AND SOUTHWESTERN WIBAUX COUNTIES. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4693 10443 4670 10438 4667 10499 4684 10503 TIME...MOT...LOC 0048Z 262DEG 26KT 4677 10488 GAH WEATHER.GOV/GLASGOW
Local storm report, Jun 2, 7:07 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
707 PM MDT SAT JUN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 8 NW LINDSAY 47.28N 105.29W
06/02/2012 M61 MPH DAWSON MT AWOS
LINDSAY DIVIDE AUTOMATED STATION REPORTED A 61 MPH GUST
AT 559 PM AND 600 PM.
&&
RMORGANSpecial weather statement, Jun 2, 7:15 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
715 PM MDT SAT JUN 2 2012
MTZ026-027-030200-
PRAIRIE-WIBAUX-
715 PM MDT SAT JUN 2 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN WIBAUX COUNTY IN NORTHEAST MONTANA...
EASTERN PRAIRIE COUNTY IN NORTHEAST MONTANA...
UNTIL 800 PM MDT.
AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 23 MILES EAST OF FALLON...MOVING EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. UP TO TWO INCHES OF HEAVY RAIN HAVE ALSO
BEEN REPORTED BY STORM SPOTTERS.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CARLYLE.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4664 10423 4664 10436 4667 10436 4667 10442
4668 10443 4668 10460 4665 10461 4666 10473
4686 10474 4686 10450 4689 10445 4691 10404
4664 10404
TIME...MOT...LOC 0114Z 271DEG 33KT 4676 10461
GAH
WEATHER.GOV/GLASGOWLocal storm report, Jun 2, 7:17 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
717 PM MDT SAT JUN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 6 N MILDRED 46.76N 104.96W
06/02/2012 M2.01 INCH PRAIRIE MT TRAINED SPOTTER
OVER 2.00 INCES OF RAIN. TUBE OVER-FLOWED SLIGHTLY. PEA
SIZED HAIL FOR ABOUT 5 TO 10 MINUTES BETWEEN 645PM AND
655 PM.
&&
RMORGANSpecial weather statement, Jun 2, 7:23 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 723 PM MDT SAT JUN 2 2012 MTZ022-030200- GARFIELD- 723 PM MDT SAT JUN 2 2012 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN GARFIELD COUNTY IN NORTHEAST MONTANA... UNTIL 800 PM MDT. AT 721 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF MOSBY...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... SAND SPRINGS... LAT...LON 4724 10708 4694 10698 4689 10775 4710 10782 TIME...MOT...LOC 0124Z 257DEG 38KT 4704 10764 TFJ WEATHER.GOV/GLASGOW
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:23 PM MDT | Special Weather Statement | GGW | Petroleum | 37 min |
| Jun 2, 6:35 PM MDT | Special Weather Statement | GGW | Petroleum | 25 min |
| Jun 2, 6:49 PM MDT | Special Weather Statement | GGW | Wibaux | 26 min |
| Jun 2, 7:15 PM MDT | Special Weather Statement | GGW | Wibaux | 45 min |
| Jun 2, 7:23 PM MDT | Special Weather Statement | GGW | Garfield | 37 min |
| Jun 2, 7:57 PM MDT | Special Weather Statement | GGW | Garfield | 33 min |
| Jun 2, 8:23 PM MDT | Special Weather Statement | GGW | Garfield | 37 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.